Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Mathematica Slovaca

Editor-in-Chief: Pulmannová, Sylvia

IMPACT FACTOR 2018: 0.490

CiteScore 2018: 0.47

SCImago Journal Rank (SJR) 2018: 0.279
Source Normalized Impact per Paper (SNIP) 2018: 0.627

Mathematical Citation Quotient (MCQ) 2018: 0.29

See all formats and pricing
More options …
Volume 69, Issue 2


Two monads on the category of graphs

Gejza Jenča
  • Department of Mathematics and Descriptive Geometry Faculty of Civil Engineering, Radlinského 11, 81368, Bratislava, Slovakia
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2019-03-18 | DOI: https://doi.org/10.1515/ms-2017-0220


We introduce two monads on the category of graphs and prove that their Eilenberg-Moore categories are isomorphic to the category of perfect matchings and the category of partial Steiner triple systems, respectively. As a simple application of these results, we describe the product in the categories of perfect matchings and partial Steiner triple systems.

MSC 2010: Primary 05C70; Secondary 51E10; 18C15

Keywords: perfect matching; partial Steiner triple; monad

This research is supported by grants VEGA 2/0069/16, 1/0420/15, Slovakia and by the Slovak Research and Development Agency under the contracts APVV-14-0013, APVV-16-0073.


  • [1]

    Awodey, S.: Category Theory. Oxford Logic Guides 49, Oxford University Press, 2006.Google Scholar

  • [2]

    Brown, R.—Morris, I.—Shrimpton, J.—Wensley, C.: Graphs of morphisms of graphs, Electron. J. Combin. 15 (2008)Google Scholar

  • [3]

    Grätzer, G.: Universal Algebra, second ed. Springer-Verlag, 1979.Google Scholar

  • [4]

    Hahn, G.—Tardif, C.: Graph homomorphisms: structure and symmetry. In: Graph symmetry, Springer, 1997, pp. 107–166.Google Scholar

  • [5]

    Hell, P.—Nesetřil, J.: Graphs and Homomorphisms, Oxford University Press, 2004.Google Scholar

  • [6]

    Lovász, L.—Plummer, M. D.: Matching Theory, vol. 367, Amer. Math. Soc., 2009.Google Scholar

  • [7]

    MAC Lane, S.: Categories for the Working Mathematician. Grad. Texts in Math. 5, Springer-Verlag, 1971.Google Scholar

  • [8]

    Mac Lane, S.—Moerdijk, I.: Sheaves in Geometry and Logic: A First Introduction to Topos Theory, Springer Science & Business Media, 2012.Google Scholar

  • [9]

    Manes, E.: Compact Hausdorff objects, General Topology and its Applications 4 (1974), 341–360.CrossrefGoogle Scholar

  • [10]

    Moggi, E.: Notions of computation and monads. Information and computation 93 (1991), 55–92.CrossrefGoogle Scholar

  • [11]

    Pultr, A.—Trnková, V.: Combinatorial, Algebraic and Topological Representations of Groups, North-Holland, Amsterdam, 1980.Google Scholar

  • [12]

    Riehl, E.: Category Theory in Context, Courier Dover Publications, 2016.Google Scholar

About the article

Received: 2017-11-03

Accepted: 2018-04-05

Published Online: 2019-03-18

Published in Print: 2019-04-24

(Communicated by Peter Horák)

Citation Information: Mathematica Slovaca, Volume 69, Issue 2, Pages 257–266, ISSN (Online) 1337-2211, ISSN (Print) 0139-9918, DOI: https://doi.org/10.1515/ms-2017-0220.

Export Citation

© 2019 Mathematical Institute Slovak Academy of Sciences.Get Permission

Comments (0)

Please log in or register to comment.
Log in